# SDR SIMA201106604

- Difficulty date: March 4, 2011
- Submitted: March 7, 2011
- Operation: Air carrier
- Aircraft: N678AE
- Make and model: Emb EMB-145LR
- Aircraft serial: 14500813
- Aircraft time: 17,594 hours, 15,465 cycles
- System (JASC): 2121 · Air Distribution Fan
- Part: Fan
- Part number: 4611028900
- Part serial: 02580
- Condition: Seized
- Location: Nr 1
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

ON FLIGHT 4111 DURING CRUISE THE CREW REPORTED THAT AT 21000FT A STRONG ELECTRICAL SMOKE ODOR WAS NOTICED BY THE COCKPIT CREW, FLIGHT ATTENDANT AND PASSENGER IN SEAT 1A.  AS PER EPC WHEN SHED BUSES KNOB WAS SELECTED "OFF" ELECTRICAL SMOKE ODOR WENT AWAY.  THE FLIGHT ATTENDANT AND PASSENGER IN SEAT 1A REPORTED TO HAVE HEARD A "GRINDING" NOISE COMING FROM THE FRONT OF THE AIRCRAFT.  THE CAPTAIN DECLARED AN EMERGENCY AND LANDED WITHOUT INCIDENT.  THE AIRCRAFT WAS REMOVED FROM SERVICE.  TROUBLESHOT AND FOUND SMOKE ODOR COMING FROM RECIRCULATION FAN NR 1 ALSO WHEN FAN WAS SUPPOSE TO BE RUNNING FOUND FAN BLADES FROZEN IN POSITION.  REMOVED AND REPLACED THE NR 1 RECIRCULATION FAN IAW EMB 145 AMM 21-24-01-000-801-A AND 21-24-01-400-801-A.  THE OPERATIONAL CHECK WAS GOOD AND NO ELECTRICAL SMOKE SMELL NOTICED AT THIS TIME AFTER RUNNING THE SYSTEM FOR 10 MINUTES.  THE AIRCRAFT WAS RETURNED TO SERVICE.
